Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 44, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 26, 2017, 6:46 AM EDT. It took effect at Mar 26, 2017, 5:00 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 6:46 AM EDT (10:46 UTC)
- In effect from
- Mar 26, 2017, 5:00 PM EDT
- Expired
- Mar 28, 2017, 2:00 AM EDT
- In force
- 33 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
401 WHUS71 KBOX 261046 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 646 AM EDT SUN MAR 26 2017 ANZ256-261900- /O.NEW.KBOX.SC.Y.0044.170326T2100Z-170327T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 646 AM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT MONDAY. * WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
7 follow-up statements
643 WHUS71 KBOX 261926 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT SUN MAR 26 2017 ANZ255-270330- /O.EXB.KBOX.SC.Y.0044.170326T2100Z-170328T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 326 PM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY UNTIL 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT MONDAY. * WINDS AND SEAS...EASTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-270330- /O.EXB.KBOX.SC.Y.0044.170327T0600Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 326 PM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...EASTERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-270330- /O.EXT.KBOX.SC.Y.0044.170326T2100Z-170328T0300Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 326 PM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY UNTIL 11 PM EDT MONDAY... * WINDS AND SEAS...EASTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
694 WHUS71 KBOX 270207 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1007 PM EDT SUN MAR 26 2017 ANZ255-256-271015- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1007 PM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-271015- /O.CON.KBOX.SC.Y.0044.170327T0600Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1007 PM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
193 WHUS71 KBOX 270805 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT MON MAR 27 2017 ANZ255-256-271615- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 AM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-271615- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 405 AM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
491 WHUS71 KBOX 271636 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA ISSUED BY NATIONAL WEATHER SERVICE UPTON NY 1236 PM EDT MON MAR 27 2017 ANZ255-256-280300- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1236 PM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-280600- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1236 PM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
861 WHUS71 KBOX 272003 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT MON MAR 27 2017 ANZ255-256-280300- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-280415- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 403 PM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
852 WHUS71 KBOX 280208 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1008 PM EDT MON MAR 27 2017 ANZ255-256-280315- /O.CAN.KBOX.SC.Y.0044.000000T0000Z-170328T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1008 PM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS WILL CONTINUE TO DIMINISH DURING THE OVERNIGHT HOURS. $$ ANZ250-254-280600- /O.CON.KBOX.SC.Y.0044.000000T0000Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1008 PM EDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
569 WHUS71 KBOX 280610 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 210 AM EDT TUE MAR 28 2017 ANZ250-254-280715- /O.EXP.KBOX.SC.Y.0044.000000T0000Z-170328T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 210 AM EDT TUE MAR 28 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SEAS HAVE DROPPED BELOW SMALL CRAFT THRESHOLDS. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 4:26 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 26, 4:26 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
426 AM EDT Sun Mar 26 2017
.SYNOPSIS...
A front will remain stalled to our south today, then push north
as a warm front late tonight into Monday. Another low pressure
will move across southern New England Tuesday, bringing some
rain showers. High pressure brings dry but cooler weather
Wednesday and Thursday. Then more precipitation possible late
Friday into Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure shifts east into the Maritimes. Ageostrophic winds
remain from the north during the day. It will take some time for
a front to our south to get close enough to southern New England
before precipitation will be a risk. By that time, temperatures
should have risen enough to minimize the threat of freezing
rain or sleet across much of our region. The greatest risk for
freezing rain and sleet will be towards the eastern slopes of
the Berkshires.
Due to the spotty nature of the freezing rain coverage, and
limited amount of sleet, will not have a advisory in effect this
morning. Will issue a Special Weather Statement instead.
Increasing clouds will slow temperature rises into this
afternoon. Max temperatures likely will be near or slightly
below those from Saturday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight...
The stronger low level south winds shift farther east Sunday
evening and bring a greater potential for lift and precipitation
production through the night, especially after midnight.
Temperature profiles showing a strong warm nose aloft. North
ageostropic winds continue near the ground, which will set the
stage for freezing rain across the higher terrain of central and
western MA. Some freezing rain possible across northernmost
Connecticut. However, thinking coverage is too limited at this
time to warrant an advisory. This could change with later
forecasts.
Monday...
Warm front finally moves north into southern New England. This
will end the threat of any freezing rain across our region.
However, that will not end the possibility for rain as a low
pressure moves through our region. this rain could be moderate
to heavy at times. Temperatures should be near normal.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Showery weather ahead of approaching cold front on Tuesday
* Cooler but dry weather for mid-week
* Active weather returns late in the week into the weekend
Pattern Overview...
00z models and ensembles show fairly good agreement on the
maintenance of a longwave trough over the western states with
flat flow to moderate mean riding prevailing downstream over
the East. A separate northern stream progresses along either
side of the Canadian border. Within this consensus mean pattern
models and ensembles have been showing a lot of spread for some
of the embedded features. This is noticed as early as the Day 3
forecast. Both the GFS and GEFS are more amplified compared to
the rest of model suite. However still anticipate open wave
interacts with the northern stream bringing a shot of precip on
Tuesday. Upper level trough with surface high pressure for the
mid-week as another upper level closed low diffuses towards the
region late in the week.
Details...
Monday night into Tuesday...Low confidence.
Weak ridging in the mid-levels will result in a break in the
precip Monday night into Tuesday morning. Focus then turns to
the next open wave and how it will interact with the northern
stream. The GFS is more amplified compared to the progressive EC
with the remaining guidance inbetween. Used a model blend for
this portion of the forecast.
First wave will move offshore and with weak ridging aloft,
anticipate a drying trend in the forecast. Timing issues for
the next shot of precip on Tuesday, but feel there is enough of
a chance to keep pops in the forecast ahead of approaching cold
front. Thermal ridge over southern New England may help increase
temps near or above seasonable. In fact, depending on mixing
and cloud cover, we could see temps warm into the 60s. Southerly
flow will help increase low level moisture and with approaching
front, could see iso thunder as guidance hints at elevated
convection.
Cold front will sweep through during the overnight hours
ushering in dry air and northwest flow Tuesday night.
Wednesday into Friday...High confidence.
Trough overhead as upper level low deepens as it moves towards
the Canadian Maritimes. This puts the region in northwest flow
through the period resulting in dry but breezy conditions.
There might be a few showers across the northeast on Wednesday
in cyclonic flow. Despite cold advection, the environment should
be well mixed, so max temperatures will be close to normal.
Northwest flow continues on Thursday with an area of high
pressure building in New England. Anticipate increasing
sunshine and lighter winds. Dry and seasonable conditions should
persist through Friday with high pressure in control.
Friday night into the weekend...Low confidence.
Split flow remains over the region with the next southern stream
wave interacting with the northern stream. Large model spread for
the Friday night into the weekend time frame leading to a low
confidence forecast. The GFS suppresses the system well to our
south, with a dry northern stream flow dominating. However, the
ECMWF and CMC continues to indicate the low opening into a
progressive trough and tracking across the region. Overall this
portion of the forecast will depend on the strength and timing of
the upper level wave and thus surface reflections. Because of the
large spread in the guidance will continue with low confidence
forecast.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...Moderate confidence.
Today...Mainly VFR. Areas of MVFR cigs/vsbys in possible
precipitation, especially in CT and western MA. Patchy
freezing rain or sleet toward the Berkshires from late morning
into this afternoon.
Tonight...Conditions lower to MVFR, with IFR in the Central
Hills and the Berkshires. Increasing chance of precipitation
with time. Increasing chance of sleet or freezing rain in areas
north and west of Boston-Providence. Greatest risk for
precipitation will be late at night, as the Monday morning
push starts to gear up.
Monday...Any leftover -FZRA/-PL in the morning will end across
higher terrain by mid morning. Otherwise, MVFR-IFR CIGS in rain.
KBOS TAF...High confidence in TAF trends. Moderate confidence in
timing.
KBDL TAF...High confidence in TAF trends. Moderate confidence in
timing.
Outlook /Monday Night through Thursday/...
Monday night...Moderate confidence. Improving conditions to VFR.
Tuesday...High confidence. MVFR conditions within any passing rain
showers with improving cigs to VFR. Low risk for thunder.
Wednesday into Thursday...High confidence. Gusty N/W winds
Wednesday with VFR conditions into Thursday.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...
Today...High confidence. East winds less than 20 knots. Seas
less than 5 feet.
Tonight...High confidence. Approaching low pressure from the
west will spread rain across the waters from west to east. Winds
will remain below 20 knots and seas below 5 feet through the
period.
Monday...Moderate confidence. Warm front with weak low pressure
along it may kick up southeast to south winds to near 25 kt
gusts and seas could build to 5-6 ft over the outer waters.
Small Craft Advisories are likely for some of the outer waters.
Outlook /Monday Night through Thursday/...
Tuesday...Moderate confidence. Frontal system will pass over the
waters increasing them to above 5 feet. SCA may be needed.
Wednesday into Thursday...High confidence. Gusty NW winds near
Gales on Wednesday will help increase seas. SCA will be needed
at the very least. High pressure nosing in on Thursday will
slowly relax seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Freezing Rain Advisory from midnight tonight to 8 AM EDT
Monday for MAZ002>004-008-009-012-026.
RI...None.
MARINE...None.
&&
SYNOPSIS...Belk/Dunten
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Dunten
AVIATION...Belk/Dunten
MARINE...Belk/DuntenHazardous weather outlook, Mar 26, 4:06 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 406 AM EDT Sun Mar 26 2017 MAZ002>004-008-009-012-026-270815- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Southern Worcester MA- Northern Middlesex MA- 406 AM EDT Sun Mar 26 2017 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Rain Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Rain Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ005>007-010-011-013>024-RIZ001>008-270815- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA- Eastern Hampden MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 406 AM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and Tonight. Late tonight, there is the chance for spotty freezing rain across the higher elevation. Freezing rain advisories could be expanded. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-270815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 406 AM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a potential for gusty northwest winds reaching gale force on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Mar 26, 4:43 AM EDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Taunton MA 443 AM EDT Sun Mar 26 2017 CTZ002-MAZ002-003-008>011-261600- Hartford CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- Including the cities of Hartford, Windsor Locks, Charlemont, Greenfield, Orange, Chesterfield, Blandford, Amherst, Northampton, and Springfield 443 AM EDT Sun Mar 26 2017 ...BRIEF PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE THIS MORNING... Temperatures across western Massachusetts and the higher terrain in Hartford County will start out today below freezing. Temperatures will gradually rise above freezing later this morning. Until that happens, spotty freezing rain will be possible from mid morning until about noon. The areas most at risk for sleet or freezing rain will be across the higher terrain towards the Berkshires. Belk
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:11 AM EDT | Freezing Rain Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 31 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.